Thrush or Balantis?: Hi, Approximately 8 days ago I... - BASHH

BASHH

19,373 members2,904 posts

Thrush or Balantis?

Joe9364 profile image
6 Replies

Hi,

Approximately 8 days ago I thought I recognised the symptoms of thrush on the penis head ..I had a few mildly red dots on the penis, tip of the penis slightly red and redness at the bottom of the penis head.

I went to the pharmacy and ordered canesten ..I applied this for a couple of days as it recommended however it caused burning and was extremely irritating. I therefore visited the doctor for a prescription alternative and was given dakacort …this not caused any side affects and I have been applying it as I should (twice a day) today is the 4th day.

But nothing has really happened. I think I may have mistaken thrush for dermatitis, I do not have any itching and no burning. I do not, and have not, had any abnormal discharge or burning whilst urinating in the urethra.

I have had thrush before, it’s a mild condition, and was dealt with very quickly through prescriptive cream. This time it has not been the case.

I am aware that thrush can be over-diagnosed and many continue treatment for thrush to discover that it was dermatitis. Does anyone have experience of this? I have a consultation with the doctor tomorrow.

*P.S …STD’s usually dominate the replies of any problems regarding problems with genital areas …my last sexual contact has sent me evidence of a full negative health screen test of STD’s

Best wishes.

6 Replies
Joe9364 profile image
Joe9364

* I had meant to write the title as ‘Thrush or dermatitis’ - I know that thrush can cause balantis

Tons23 profile image
Tons23

I have a sore penis joe9364 and I went to the sexual health clinic and my tip and the bottom of the penis was red and some of my foreskin.the doctor gave me some cream to rub on my penis were it was red.when I went the first time the nurse did swab my penis and in side my penis to check for std but when I got my results it was clear. I have to go back later next month so the doctor can have a look it is still sore and red good luck hope every thing goes alright for you

Joe9364 profile image
Joe9364 in reply to Tons23

That’s interesting …the negative STI allows the doctor to be far more narrow and specific with cause. Does it burn after urination?

Tons23 profile image
Tons23 in reply to Joe9364

Yes it does burn after urination

Joe9364 profile image
Joe9364

Does it burn whilst urinating? Or only after?

Galen70 profile image
Galen70

Genital skin problems are vastly over diagnosed as candidal infections. The steroid in daktacort is probably what is giving you most benefit. You could try switch to pure hydrocortisone 1% which you can buy over the counter and see how that works.

You may also like...